Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 94, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2007, 3:14 AM CDT for Pierce County, Wells County, North Dakota. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 3:14 AM CDT (08:14 UTC)
- Expired
- Jun 11, 2007, 4:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Pierce County, ND, Wells County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:30 AM CDT | HAIL 1 | 5 S Harvey, ND | RADIO STATION IN HARVEY REPORTED THE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 110816 SVRBIS NDC069-103-110915- /O.NEW.KBIS.SV.W.0094.070611T0814Z-070611T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 314 AM CDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA... NORTHWESTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 415 AM CDT * AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF HARVEY...OR ABOUT 59 MILES SOUTHWEST OF DEVILS LAKE...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARVEY AROUND 330 AM CDT... SELZ AROUND 400 AM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...THIS STORM IS PRODUCING FREQUENT LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4760 10003 4758 9985 4792 9982 4792 10003 $$ VJ
1 follow-up statement
000 WWUS53 KBIS 110852 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 352 AM CDT MON JUN 11 2007 NDC069-103-110915- /O.CON.KBIS.SV.W.0094.000000T0000Z-070611T0915Z/ WELLS ND-PIERCE ND- 352 AM CDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR SOUTH CENTRAL PIERCE AND NORTHWESTERN WELLS COUNTIES... AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARVEY...OR ABOUT 52 MILES SOUTHWEST OF DEVILS LAKE... MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HARVEY NOW... SELZ AROUND 355 AM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4760 10003 4758 9985 4792 9982 4792 10003 $$ VJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:40 PM CDT, 11 hours 34 minutes earlier.
Area forecast discussion, Jun 10, 3:40 PM CDT, 11 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CDT SUN JUN 10 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... THE MAIN CONCERN THROUGHOUT THE SHORT TERM FORECAST IS THUNDERSTORM CHANCES/TIMING AND PRECIPITATION AMOUNTS WITH HEAVY RAIN MONDAY AND TUESDAY. TODAY...SURFACE WARM/STATIONARY BOUNDARY APPEARS TO BE JUST NORTH OF THE CANADIAN BORDER. ALTHOUGH MORNING SOUNDINGS INDICATED PLENTY OF CAPE AND CONVECTIVE TEMPERATURES IN THE UPPER 70S...VERY LITTLE IN THE WAY OF CUMULUS DEVELOPMENT HAS OCCURRED...EXCEPT NEAR THE FRONTAL BOUNDARY ALONG THE CANADIAN BORDER. THE H850 LOW LEVEL JET IS APPARENTLY BEHAVING AS MODELS FORECAST...WITH THE NORTHERN END REACHING THE SURFACE BOUNDARY AND HELPING TO SET OFF STRONG BUT RATHER ISOLATED THUNDERSTORMS IN CANADA...AND NOW INTO BOTTINEAU COUNTY. THE BEST CHANCE FOR WIDESPREAD PRECIP APPEARS TO BE IN THE NORTHERN COUNTIES CLOSER TO THIS SURFACE BOUNDARY...BUT EXPECT THAT THUNDERSTORMS COULD FORM QUICKLY ANYWHERE IN THE FORECAST AREA WHERE THERE IS RANDOM WEAKNESS IN LOW/MID LEVELS...WHERE THE CONVECTIVE TEMPERATURE IS REACHED. WILL MENTION THE POSSIBILITY OF SEVERE THUNDERSTORMS TONIGHT. SUSPECTING THAT THE ATMOSPHERE IS WARMING ENOUGH SOUTH OF THE SURFACE BOUNDARY THAT THE CONVECTIVE TEMPERATURE KEEPS RISING ALONG WITH THE SURFACE TEMPERATURE. THIS WARMING OF THE LOW AND MID LEVELS IS EXPECTED TO CONTINUE ON MONDAY. MONDAY...THE CAP SHOULD BE IN PLACE OVER MUCH OF THE FORECAST AREA. THE EXCEPTION WOULD BE OVER WESTERN NORTH DAKOTA...WHERE BROAD SURFACE LOW PRESSURE DEVELOPS FROM SASKATCHEWAN TO THE WESTERN DAKOTAS AND EASTERN MONTANA. SURFACE CONVERGENCE HERE EXPECTED TO BE ABLE TO BREAK THE CAP MONDAY AFTERNOON. SEVERE THUNDERSTORMS ALSO A THREAT. MONDAY EVENING THE CAP SHOULD WEAKEN WITH SHORTWAVES MOVING NORTHEASTWARD OUT OF WYOMING AND WESTERN SOUTH DAKOTA SPREADING NORTHEAST ACROSS THE STATE. LOTS OF LIFT AND MOISTURE ADVECTION. EXPECT A HEAVY RAIN EVENT...MAINLY ALONG THE BROAD SURFACE LOW...WHICH PROGRESSES EASTWARD SLOWLY INTO THE CENTRAL DAKOTAS BY TUESDAY MORNING. THE HEAVIEST PRECIPITATION IS LIKELY FROM SOUTHWESTERN NORTH DAKOTA TO THE NORTH CENTRAL MONDAY NIGHT AND TUESDAY. TUESDAY...THE SURFACE LOW/TROUGH MOVES EASTWARD SLOWLY AND THE HEAVIEST PRECIPITATION IS LIKELY FROM SOUTH CENTRAL TO MOVE TO NORTH CENTRAL/NORTHEASTERN NORTH DAKOTA BY TUESDAY NIGHT. .LONG TERM...THURSDAY THROUGH SUNDAY... 12Z GFS AND ECMWF QUITE DIFFERENT IN TIMING OF SIGNIFICANT WAVES MOVING ACROSS THE NORTHERN PLAINS. SO...DID NOT MAKE A LOT OF CHANGES TO THE CURRENT FORECAST. GFS SHOWS A STRONG WAVE MOVING ACROSS SOUTHERN CANADA ON THURSDAY...SO KEPT IN SOME LOW POPS. NEXT SIGNIFICANT WAVE AND FRONT FORECAST BY THE GFS FOR SATURDAY NIGHT AND SUNDAY. SO WILL INCLUDE A CHANCE OF THUNDERSTORMS FOR NEXT WEEKEND. ECMWF IS QUITE A BIT SLOWER WITH THIS WAVE...BUT WENT WITH GFS TIMING FOR NOW. BASED ON THE ABOVE SCENARIO...EXPECT TEMPERATURES NEAR TO SOMEWHAT ABOVE NORMAL WITH THE WARMEST TEMPERATURES ON SATURDAY...AND THEN A LITTLE COOL DOWN FOR SUNDAY. DEWPOINTS LOOK TO BE FAIRLY HIGH...SO COULD BE A BIT ON THE MUGGY SIDE. && .AVIATION... ATMOSPHERE QUITE UNSTABLE ALOFT OVER THE FORECAST AREA...BUT THUNDERSTORM DEVELOPMENT IS CAPPED BY WARM AIR IN THE LOWER PART OF THE ATMOSPHERE. IF THUNDERSTORMS CAN GET GOING...THEY COULD BE QUITE STRONG. SO OUTSIDE OF THUNDERSTORM ACTIVITY...ONLY MID AND HIGH LEVEL CLOUDS EXPECTED...SO GOOD VFR CONDITIONS EXPECTED THIS EVENING AND OVERNIGHT. WITH LOW PRESSURE IN EASTERN MONTANA...WINDS WILL BE GENERALLY SOUTH TO SOUTHEAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV/JF
Hazardous weather outlook, Jun 10, 4:50 AM CDT, 22 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 450 AM CDT SUN JUN 10 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 450 AM CDT SUN JUN 10 2007 /350 AM MDT SUN JUN 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE AREA AT GREATEST RISK IS CENTRAL NORTH DAKOTA BETWEEN 4 PM AND MIDNIGHT CDT. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM IS LARGE HAIL AND DAMAGING WINDS. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE MONDAY AFTERNOON THROUGH TUESDAY NIGHT. ON MONDAY NIGHT THE GREATEST THREAT WILL EXIST IN WESTERN NORTH DAKOTA...WHILE ON TUESDAY THE THREAT WILL BE FOCUSED IN THE CENTRAL PART OF THE STATE. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. A CHANCE OF THUNDERSTORMS CONTINUES THROUGH SATURDAY. RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ALONG THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WEATHER SPOTTERS SHOULD PREPARE FOR THE POSSIBILITY OF SEVERAL ACTIVATIONS THE NEXT FEW DAYS. CJS/VJ
In the hours before
Local storm report, Jun 11, 12:41 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1241 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM HAIL 2 SW FORT YATES 46.07N 100.66W
06/11/2007 E0.75 INCH SIOUX ND TRAINED SPOTTER
&&
SWICHELocal storm report, Jun 11, 1:00 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
100 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 12 SW FORT YATES 45.96N 100.81W
06/10/2007 E0.75 INCH SIOUX ND TRAINED SPOTTER
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:57 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 63 min |
| Jun 10, 11:21 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 54 min |
| Jun 11, 12:00 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 60 min |
| Jun 11, 12:19 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 56 min |
| Jun 11, 12:42 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 48 min |
| Jun 11, 1:31 AM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 23 min |
| Jun 11, 4:15 AM CDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 31 min |
| Jun 11, 4:07 PM CDT | Flood Watch | BIS | Adams, Bottineau, Bowman, Burleigh, Dickey, Dunn and 20 more | 43 hr |
| Jun 11, 5:14 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 61 min |
| Jun 11, 5:40 PM CDT | Tornado Warning | BIS | Divide | 35 min |
| Jun 11, 6:15 PM CDT | Tornado Warning | BIS | Divide | 30 min |
| Jun 11, 6:45 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.